Alert archive / New York / Wind Advisories in 2024
Wind Advisory 3, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Feb 14, 2024, 3:27 PM EST for 4 states. It took effect at Feb 15, 2024, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2024, 3:27 PM EST (20:27 UTC)
- In effect from
- Feb 15, 2024, 10:00 PM EST
- Expired
- Feb 16, 2024, 9:54 AM EST
- In force
- 12 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS71 KALY 142027 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 327 PM EST Wed Feb 14 2024 NYZ038>040-047-048-051-058-063-151100- /O.NEW.KALY.WI.Y.0003.240216T0300Z-240216T1800Z/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Western Albany-Western Greene-Western Ulster- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 327 PM EST Wed Feb 14 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 1 PM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern Herkimer, Southern Fulton, Montgomery, Schoharie, Western Schenectady, Western Albany, Western Greene and Western Ulster Counties. * WHEN...From 10 PM Thursday to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
137 WWUS71 KALY 150244 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 944 PM EST Wed Feb 14 2024 NYZ038>040-047-048-051-058-063-151100- /O.CON.KALY.WI.Y.0003.240216T0300Z-240216T1800Z/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Western Albany-Western Greene-Western Ulster- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 944 PM EST Wed Feb 14 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 1 PM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Herkimer, Southern Fulton, Montgomery, Schoharie, Western Schenectady, Western Albany, Western Greene and Western Ulster Counties. * WHEN...From 10 PM Thursday to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
878 WWUS71 KALY 150807 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 307 AM EST Thu Feb 15 2024 MAZ001-025-NYZ049-050-052>054-059>061-152200- /O.EXB.KALY.WI.Y.0003.240216T0300Z-240216T2100Z/ Northern Berkshire-Southern Berkshire-Eastern Schenectady- Southern Saratoga-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Eastern Greene-Western Columbia- Eastern Columbia- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, and New Lebanon 307 AM EST Thu Feb 15 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Massachusetts, Berkshire County. In New York, Eastern Schenectady, Southern Saratoga, Eastern Albany, Rensselaer, Eastern Greene, Columbia Counties. * WHEN...From 10 PM this evening to 4 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ038>040-047-048-051-058-063-152200- /O.CON.KALY.WI.Y.0003.240216T0300Z-240216T1800Z/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Western Albany-Western Greene-Western Ulster- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 307 AM EST Thu Feb 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Herkimer, Southern Fulton, Montgomery, Schoharie, Western Schenectady, Western Albany, Western Greene and Western Ulster Counties. * WHEN...From 10 PM this evening to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
105 WWUS71 KALY 152017 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 317 PM EST Thu Feb 15 2024 NYZ032-033-082-160500- /O.EXA.KALY.WI.Y.0003.240216T0300Z-240216T1800Z/ Northern Herkimer-Hamilton-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, and Caroga Lake 317 PM EST Thu Feb 15 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northern Herkimer, Hamilton and Northern Fulton Counties. * WHEN...From 10 PM this evening to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ001-013-NYZ041>043-064>066-083-084-VTZ013>015-160500- /O.EXA.KALY.WI.Y.0003.240216T0300Z-240216T2100Z/ Northern Litchfield-Southern Litchfield-Northern Saratoga- Northern Warren-Northern Washington-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 317 PM EST Thu Feb 15 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwestern Connecticut, southern Vermont and in New York, Dutchess, western Ulster, northern Saratoga, Warren and Washington Counties. * WHEN...From 10 PM this evening to 4 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ038>040-047-048-051-058-063-160500- /O.CON.KALY.WI.Y.0003.240216T0300Z-240216T1800Z/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Western Albany-Western Greene-Western Ulster- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 317 PM EST Thu Feb 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Herkimer, Southern Fulton, Montgomery, Schoharie, Western Schenectady, Western Albany, Western Greene and Western Ulster Counties. * WHEN...From 10 PM this evening to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ001-025-NYZ049-050-052>054-059>061-160500- /O.CON.KALY.WI.Y.0003.240216T0300Z-240216T2100Z/ Northern Berkshire-Southern Berkshire-Eastern Schenectady- Southern Saratoga-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Eastern Greene-Western Columbia- Eastern Columbia- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, and New Lebanon 317 PM EST Thu Feb 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Massachusetts and in New York, Eastern Schenectady, Southern Saratoga, Eastern Albany, Rensselaer, Eastern Greene, and Columbia Counties. * WHEN...From 10 PM this evening to 4 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
261 WWUS71 KALY 160546 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1246 AM EST Fri Feb 16 2024 NYZ032-033-038>040-047-048-051-058-063-082-161200- /O.CON.KALY.WI.Y.0003.000000T0000Z-240216T1800Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, and Caroga Lake 1246 AM EST Fri Feb 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph. * WHERE...The southern Adirondacks, Mohawk Valley, Helderbergs, Schoharie Valley and the eastern Catskills. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066- 083-084-VTZ013>015-161200- /O.CON.KALY.WI.Y.0003.000000T0000Z-240216T2100Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Eastern Greene-Western Columbia-Eastern Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 1246 AM EST Fri Feb 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Connecticut, the Berkshires of western Massachusetts, Greater Capital Region, mid Hudson Valley, Lake George Saratoga Region and the Taconics of eastern New York and southern Vermont. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
373 WWUS71 KALY 160817 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 317 AM EST Fri Feb 16 2024 NYZ032-033-038>040-047-048-051-058-063-082-161800- /O.CON.KALY.WI.Y.0003.000000T0000Z-240216T1800Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, and Caroga Lake 317 AM EST Fri Feb 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph. * WHERE...The southern Adirondacks, Mohawk Valley, Helderbergs, Schoharie Valley and the eastern Catskills. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066- 083-084-VTZ013>015-162100- /O.CON.KALY.WI.Y.0003.000000T0000Z-240216T2100Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Eastern Greene-Western Columbia-Eastern Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 317 AM EST Fri Feb 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Litchfield County, Connecticut, the Berkshires of western Massachusetts, Greater Capital Region, mid Hudson Valley, Lake George Saratoga Region and the Taconics of eastern New York and southern Vermont. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
427 WWUS71 KALY 161454 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 954 AM EST Fri Feb 16 2024 CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066- 083-084-VTZ013>015-161600- /O.CAN.KALY.WI.Y.0003.000000T0000Z-240216T2100Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Eastern Greene-Western Columbia-Eastern Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 954 AM EST Fri Feb 16 2024 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been cancelled for Litchfield County, Connecticut, the Berkshires of western Massachusetts, Greater Capital Region, mid Hudson Valley, Lake George Saratoga Region and the Taconics of eastern New York and southern Vermont. Winds will remain brisk and gusty into the afternoon with some gusts up to 35 mph. $$ NYZ032-033-038>040-047-048-051-058-063-082-161600- /O.CAN.KALY.WI.Y.0003.000000T0000Z-240216T1800Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, and Caroga Lake 954 AM EST Fri Feb 16 2024 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been cancelled for the southern Adirondacks, Mohawk Valley, Helderbergs, Schoharie Valley and the eastern Catskills. Winds will remain brisk and gusty into the afternoon with some gusts up to 35 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 12:46 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 14, 12:46 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1246 PM EST Wed Feb 14 2024 .SYNOPSIS... High pressure gradually builds in from the Lower Great Lakes Region today into tonight. Brisk and cold conditions will occur before the next disturbance arrives on Thursday. Clouds increase quickly due to the clipper low with snow over spreading the region in the afternoon into the evening before tapering on Friday with gusty winds returning. && .NEAR TERM /THROUGH TONIGHT/... A strong local pressure gradient will slowly slacken as surface high pressure continues to build into the region from the west. Narrow lake-effect streamers have begun to diminish and are now largely constrained to central NY. 850-hPa temperatures remain fairly cold based on this morning's 12z ALY sounding and latest numerical guidance, while well-mixed lower levels with near dry adiabatic lapse rates have allowed temperatures to remain cold despite clearing skies and increasing insolation. The steep pressure gradient has maintained gusty west to northwest winds as high as 30-45 mph across the region resulting in continued brisk conditions, although winds will slowly diminish this evening and overnight. Temperatures remain cool through the remainder of the afternoon, reaching highs in the upper 10s to low 20s in high terrain, and mid 20s to low 30s at lower elevations. Beneath largely clear skies and given low dewpoints in the single digits, efficient radiative cooling will allow for lows in the high single digits to high teens across the region tonight. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday will begin mostly sunny/sunny but mid and high clouds will quickly increase from the southwest to west ahead of the Clipper wave. Low to mid level warm advection will commence ahead of the warm front with some light snow breaking out south and west of Albany in the late afternoon and early evening with light snow accums. Thu night into Friday morning the isentropic lift increases on on the 285/290K surfaces with the sfc cyclone and its warm or occluded front impacting the region. The southwest flow will enhance the snowfall off the southwest corridor of the southern Adirondacks. This is documented research from CSTAR by Villani on local flows enhancing snowfall in favored orographic areas in Albany County Warning Area. A great example of research to operations to improve ops and forecasting due to the strong multi-decadal collaborative partnership with UAlbany. We will have to be vigilant for localized warning level snowfall for north-central Herkimer and western Hamilton counties. We may need to raise some flags high for advisory level snow tallies for the western Mohawk Valley, southern and western Adirondacks, and the southern Greens and northern Berkshires of MA for 3-7" of snow with perhaps isolated warnings for 7"+ in the west/southwest Adirondacks. The Capital Region and northern and eastern Catskills may have 1-4"...with as much as 2-4" in the northern Taconics and the Upper Hudson and Lake George Corridor. A coating to a few inches in the mid Hudson Valley, southern Taconics and NW CT. Lows Thu night will be in the teens and 20s. Strong gusty winds will ensue in the wake of the clipper and cold front with west to northwest winds of 15-25 mph with gusts 30-45 mph. The gustiest winds will be Thu night into Fri morning. Highs will be closer to normal for mid Feb with lower to mid/upper 30s in the valleys and NW CT...and 20s to around 30F over the hills/mtn. The winds temper down Fri night with a weak anticyclone moving in over the region. However, the mid level flow will flatten with the next short-wave and clipper low approaching with thickening clouds and light snow developing again Saturday morning. Lows will be in the teens and lower 20s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Multiple northern stream upper-level shortwaves will cross the region through the long term period. The first occurs on Saturday as some possible phasing with a storm system passing to our south could bring some light snow showers to the region. High pressure then briefly noses in Saturday night with some drier weather before the next shortwave crosses the Great Lakes on Sunday with some lake- effect snow showers and flurries, especially for areas north and west of the Capital District. Precipitation overall looks on the light side for both of these features and it will be breezy as well. The upper-level flow may then become more zonal early next week with surface high pressure bringing drier weather. Highs will be in the 20s to 30s over the weekend and then in the lower 30s to lower 40s early next week. Lows will be primarily in the teens and 20s, except some single digits across the Adirondacks and southern Greens on Saturday night. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Just SKC to scattered clouds above 3000 feet through Thursday morning. No visibility restrictions expected, either, as high pressure controls the weather. By late morning Thursday, a cloud ceiling at or above 10000 feet will develop at all TAF sites well ahead of a system expected to bring snow to the region later Thursday afternoon and night. Gusty northwest winds this afternoon at around 15 Kt, gusting to 20 to 30 Kt. Steady northwest winds tonight, diminishing to around 6 Kt by daybreak Thursday. Light northwest winds at 6 Kt or less by late morning Thursday. Outlook... Thursday Night: High Operational Impact. Windy With Gusts To 30 kts. Definite SN. Friday: Low Operational Impact. Breezy. NO SIG WX. Friday Night: Moderate Operational Impact. Chance of SHSN. Saturday: Moderate Operational Impact. Breezy. Chance of SHSN. Saturday Night: Low Operational Impact. Breezy. NO SIG WX. Sunday: Low Operational Impact. Breezy. Slight Chance of SHSN. Sunday Night: Low Operational Impact. Breezy. NO SIG WX. Washingtons Birthday: Low Operational Impact. Breezy. NO SIG WX. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Picard SHORT TERM...Wasula LONG TERM...Rathbun AVIATION...NAS
Hazardous weather outlook, Feb 14, 4:02 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 402 AM EST Wed Feb 14 2024 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 402 AM EST Wed Feb 14 2024 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A clipper system will bring another period of light to moderate snow to the region for late Thursday afternoon into Friday. Some Winter Weather Advisories or isolated Winter Storm Warnings may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:21 PM EST | Special Weather Statement | ALY | Fulton | 39 min |
| Feb 14, 3:25 PM EST | Winter Storm Watch | ALY | Herkimer | 12 hr |
Nearby
Wind Advisories in New York, 2024Wind Advisories in Vermont, 2024Wind Advisories in Connecticut, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.